Thread: Provera and Acne
05-09-2004, 02:49 AM #1
Provera and Acne
I'm a newbie! I was diagnosed with PCOS several days ago (sigh) and the doctor prescribed Provera tablets to me in order to induce menstruation. I was on BCP for several years and experienced regular periods during that time, but ever since coming off in January, haven't had a single period! I've been told that I will have my period several days following a 10-day cycle of Provera. I'm very sensitive about my skin, and am worried about Provera causing a huge breakout. It would be devastating for me, on top of the diagnosis. As Provera is essentially progestin, would it cause or increase acne? Has anyone ever taken Provera, and were there effects in terms of acne? Please let me know, thanks!
05-09-2004, 10:34 PM #2
- Join Date
- Jul 2002
- Crestwood, IL (south side of Chicago)
- Thanked 0 Times in 0 Posts
I am taking provera now and I have broken out BIGTIME!!!! I already have mild to moderate acne and use Proactive solution and it usually keep it in check. But whenever I take provera the big pimples pop up on me!!! Sorry I didn't have better news---maybe you will be OK!I am 32 and DH is 35Hidden Content
TTC#1 for 5 years
Clomid--- did not respond
injectables (Follistim) w/ IUI 4x-- no success
IVF#3--embryos did not make it to transfer
two cancelled IVF cycles due to high e2.
List of meds:
Synthroid--125mcg a day
Ovarian Drilling on 12/16/2003
05-09-2004, 11:02 PM #3
Thank you all for the quick and wonderful replies. I thank my lucky stars for finding this website after my recent diagnosis. I've been feeling so blue these past few days and it's comforting to know there is support out there from people undergoing similar situations. Judging by the replies, I'm not sure if I want to take Provera anymore, I don't think I could deal with a major breakout. I'm going to consider going back on BCP, but I have to visit the gyn first to discuss it, and my appointment isn't until July! I'm worried about not getting my period for so long, but once again, I'm so sensitive about my skin and wouldn't want to worsen it by taking Provera. Alboas (or anyone else who knows), you mentioned going back on Diane-35. I just went off it in January. Did you suffer an initial breakout the second time you went on it again? Thanks again for the replies!
05-10-2004, 01:32 AM #4
Thanks again for the quick reply. I am seriously considering going back on Diane-35 as opposed to Provera, I just hope that it isn't too unhealthy to wait until my gyn appointment later this year. I used to have constant acne before taking Diane-35 about three years ago. It was quite effective and although I was never completely clear, it was a major difference. Unfortunately, I'm starting to believe I will always have at least mild acne, and it affects my lifestyle. Since coming off Diane-35 in January, my skin has gotten progressively worse. It isn't near as bad as it used to be, but I worry it will progress to that stage eventually. I'm tempted not to take Provera in case it worsens my acne, but I'm also worried about not having a period for so long! Sigh
05-10-2004, 10:07 PM #5
Actually, my doctor recommended that I stop taking Diane-35 in January because an ultrasound showed that the size of my uterus had increased significantly during the two years I was on it. At the time, we thought it was a wise option to stop the pill. However, an ultrasound I took in April showed the cysts that weren't visible while I was on BCP and my doctor just diagnosed me with PCOS last week. She prescribed Provera to induce bleeding, but since reading the replies, I don't want to take it anymore. I'm thinking of going back on Diane-35 now, but I'm waiting for my first gyn appointment to discuss it, and there are no available appointment times until a few months later. I actually live in Canada, so Diane-35 is readily available, but I need to discuss it with the gyn first. I know I shouldn't wait so long between periods, but I don't know what else to do!